Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 12, 2018, 3:26 PM CDT for Edwards County, Illinois. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 12, 2018, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Edwards County, IL
The radar
The Evansville,IN radar (KVWX), 28 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:43 PM CDT | FLASH FLOOD | Albion, IL | WIDESPREAD FLASH FLOODING OCCURRING ON MANY LOCAL HIGHWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WGUS53 KPAH 122026
FFWPAH
ILC047-122230-
/O.NEW.KPAH.FF.W.0020.180612T2026Z-180612T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
326 PM CDT TUE JUN 12 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Edwards County in southeastern Illinois...
* Until 530 PM CDT.
* At 325 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Albion, Grayville, West Salem, Bone Gap and Browns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3853 8794 3850 8796 3844 8795 3840 8798
3839 8797 3839 8798 3837 8798 3831 8795
3829 8795 3828 8798 3826 8799 3826 8815
3857 8815 3857 8796
$$
DWS1 follow-up statement
359
WGUS73 KPAH 122222
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
522 PM CDT TUE JUN 12 2018
ILC047-122231-
/O.EXP.KPAH.FF.W.0020.000000T0000Z-180612T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards IL-
522 PM CDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING FOR EDWARDS COUNTY WILL EXPIRE AT 530 PM
CDT...
Flood waters are beginning to recede at this time. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3853 8794 3850 8796 3844 8795 3840 8798
3839 8797 3839 8798 3837 8798 3831 8795
3829 8795 3828 8798 3826 8799 3826 8815
3857 8815 3857 8796
$$
SMITTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:05 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 12, 3:05 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Paducah KY 305 PM CDT Tue Jun 12 2018 .SHORT TERM...(Tonight through Thursday night) Issued at 230 PM CDT Tue Jun 12 2018 Forecast challenge early in the short term lies with thunderstorm/heavy rainfall potential this afternoon and tonight. MCV moving east through far southern IL has collided with very unstable environment of 3000+ SBCAPES over southeast MO/srn IL, resulting in a fairly explosive burst of thunderstorms along the outflow boundary. Not much flow aloft to create shear to organize the storms, but the forcing from the MCV may be overcoming this, at least this afternoon. Though not expecting widespread severe storms, will need to monitor for near severe wind gusts esp as the line progresses east across the forecast area late this afternoon/early evening. In addition, the northern portion of this line of storms containing torrential rainfall rates will likely transverse areas along/north of I-64 in southeast IL/sw IN...where soils are quite saturated from repeated convective complexes the past few days. One hour flash flood guidance values are running from .5 to 1 inch along that swath. Thus, have needed to expand the previous flash flood watch in time (and a bit farther south in space) through the afternoon and tonight. HRW NSSL CAM seems to have a good handle on ongoing convection, and it really reduces storm coverage after about 6-8 PM this evening. However, some other models point to a chance lingering into the night, so opted to carry the watch until 5 AM Wed. May need to be cancelled earlier though. A large upper-level ridge extending from the southern Rockies into the southern Plains will begin to bulge eastward into the lower/mid MS River Valley as we head into the mid to late week time frame. This should serve to limit the overall coverage of daytime convection over much of the western 2/3 of the forecast area, and keep things unseasonably warm. Some models suggest a back-door type push of somewhat less humid air into esp sw IN/nw KY as we head into Thu, but the jury is still out on that one. Gut feeling is that most of us will be stuck with fairly humid conditions through late week. Summer seems here to stay. .LONG TERM...(Friday through Tuesday) Issued at 230 PM CDT Tue Jun 12 2018 By 12Z Friday, an upper level ridge of high pressure will be established over the region. At the surface, we will be on the western side of a departing high pressure system. Given the high pressure overhead and limited moisture, any chances for convection on Friday should be little to none. Temperatures will continue to be in the upper 80s to low 90s. As the surface high continues to shift east Friday night into the day on Saturday, winds will become more southerly. This will lead to an increase in high temperatures on Saturday with readings well into the lower 90s. This heat coupled with dew points in the lower 70s will mean heat index values between 100 and 105 degrees. Dry and hot conditions appear to continue into Sunday as well, as the upper high remains in the vicinity with no other substantial focusing mechanisms and continued limited moisture. Again, any convection should be isolated, although the latest GFS ensembles do indicate possibilities over western portions on Sunday. Will maintain a dry forecast for the weekend for now. By early next week, the center of the upper high will have shifted to our east. Models are hinting at possible disturbances coming around the western side of this upper high. However, timing and placement of these features. Confidence for showers and storms increases even more on Tuesday as the upper high migrates back down into the Gulf Coast states region. Do not have high enough confidence to go with likely POPs (greater than 55 percent POPs), but will maintain good chance percentages for now given the increase in QPF with the latest GFS ensembles. With the chances for rain and scattered clouds, will lower highs a few degrees with readings in the upper 80s to around 90 degrees. && .AVIATION... Issued at 1250 PM CDT Tue Jun 12 2018 A very moist and unstable air mass will set the stage for scattered to numerous thunderstorms today. As diurnal heating kicks in, storms should develop at or near the remainder of the taf sites this afternoon/evening. Heavy rain may accompany some storms. Although ifr conditions are possible, the probability of sustained ifr is too low to mention in the tafs at this time. Outside of storms, vfr conditions will continue. Although tsra is not mentioned in the tafs after midnight tonight, there is a small chance isolated convection will linger well into the night. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...Flash Flood Watch through late tonight for ILZ076>078-083. MO...None. IN...Flash Flood Watch through late tonight for INZ081-082-085>088. KY...None. && SHORT TERM...GM LONG TERM...CW AVIATION...GM
Hazardous weather outlook, Jun 12, 3:14 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 314 PM CDT Tue Jun 12 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 314 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected this afternoon into tonight. Locally heavy rainfall and possible flash flooding will be the primary concerns, especially where the ground is nearly saturated in southwest Indiana and southeast Illinois. In addition, a few strong storms damaging winds and small hail are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of scattered thunderstorms again Wednesday. Locally heavy rain and dangerous lightning are the primary concerns. A few storms could become strong, with hail and gusty winds. There is only a slight chance of an isolated thunderstorm here and there during the peak heating of the daytime Thursday through Monday. However, most locations will remain rain-free. Deadly lightning would be the main concern. The heat index will peak around 100 degrees each afternoon from Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed.
In the hours before
Local storm report, Jun 12, 2:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
06/12/2018 CAPE GIRARDEAU MO BROADCAST MEDIA
TREES DOWN IN JACKSON. SEVERAL POWER OUTAGES REPORTED IN
JACKSON AND CAPE GIRARDEAU. TIME ESTIMATED FROM RADAR.
&&
DWSSpecial weather statement, Jun 12, 2:50 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
250 PM CDT TUE JUN 12 2018
ILZ084-085-088-089-092-093-MOZ087-111-112-122015-
Alexander IL-Jackson IL-Union IL-Johnson IL-Williamson IL-Pulaski IL-
Cape Girardeau MO-Scott MO-Mississippi MO-
250 PM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNION...PULASKI...JOHNSON...
SOUTHERN WILLIAMSON...SOUTHEASTERN JACKSON...ALEXANDER...NORTHERN
MISSISSIPPI...SCOTT AND EAST CENTRAL CAPE GIRARDEAU COUNTIES UNTIL
315 PM CDT...
At 248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cobden to Hay-Wood City. Movement was
east at 20 mph. These storms had produced damaging winds in Cape
Girardeau county, but have weakened.
Isolated wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Charleston, Scott City, Anna, Cairo, Jonesboro, Vienna, Oran, Benton,
Cobden, Goreville, Bertrand, Mounds, Dongola, Morley, Tamms, Mound
City, Kelso, Creal Springs, Karnak and Wyatt.
LAT...LON 3696 8972 3700 8973 3765 8922 3762 8871
3751 8871 3733 8885 3734 8890 3730 8893
3723 8893 3721 8903 3707 8918 3702 8918
3698 8912 3682 8925
TIME...MOT...LOC 1948Z 282DEG 19KT 3758 8919 3702 8962
PSSpecial weather statement, Jun 12, 3:08 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Paducah KY 308 PM CDT TUE JUN 12 2018 MOZ108>110-122100- Butler MO-Stoddard MO-Ripley MO- 308 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIPLEY...CENTRAL STODDARD AND BUTLER COUNTIES UNTIL 400 PM CDT... At 307 PM CDT, trained weather spotters reported strong thunderstorms along a line extending from near Puxico to Oxly. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Poplar Bluff, Dexter, Bloomfield, Puxico, Naylor, Neelyville, Qulin, Fisk, Dudley, Harviell, Oxly, Fairdealing and Rombauer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3654 9081 3699 9013 3697 8972 3650 9036 TIME...MOT...LOC 2007Z 272DEG 11KT 3694 9012 3659 9066 PS
Local storm report, Jun 12, 3:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD 3 S WAYNE CITY 38.31N 88.59W
06/12/2018 WAYNE IL LAW ENFORCEMENT
WATER OVER HIGHWAY 242 SOUTH OF WAYNE CITY.
&&
DWSLocal storm report, Jun 12, 3:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG POPLAR BLUFF 36.76N 90.41W
06/12/2018 BUTLER MO EMERGENCY MNGR
RAIN BLOWN UNDER DOORS CAUSING FLOODING IN A LOCAL
CHURCH. WIND GUST ESTIMATED AT 50 MPH. REPORT OF A FEW
TREES DOWN, ONE ON A HOUSE.
&&
PATSLocal storm report, Jun 12, 3:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
319 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD FAIRFIELD 38.38N 88.37W
06/12/2018 WAYNE IL TRAINED SPOTTER
WATER OVER PARTS OF US HIGHWAY 45 FROM FAIRFIELD SOUTH TO
INTERSTATE 64.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 27 min |
| Jun 11, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 18 min |
| Jun 11, 8:20 PM CDT | Special Weather Statement | PAH | Jefferson, Wayne | 40 min |
| Jun 11, 8:47 PM CDT | Special Weather Statement | PAH | Edwards, Wayne | 43 min |
| Jun 11, 9:29 PM CDT | Special Weather Statement | PAH | Wabash | 46 min |
| Jun 12, 1:21 AM CDT | Special Weather Statement | PAH | Massac, Pope | 39 min |
| Jun 12, 2:24 AM CDT | Special Weather Statement | PAH | Pope | 51 min |
| Jun 12, 6:39 AM CDT | Areal Flood Advisory | PAH | Wayne | 111 min |
| Jun 12, 7:08 AM CDT | Flash Flood Watch | PAH | Edwards, Wabash, Wayne, White | 13 hr |
| Jun 12, 8:36 AM CDT | Flash Flood Warning | PAH | Wabash | 3 hr |
| Jun 12, 1:36 PM CDT | Special Weather Statement | PAH | Union, Williamson | 39 min |
| Jun 12, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 30 min |
| Jun 12, 2:10 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 35 min |
| Jun 12, 2:17 PM CDT | Flash Flood Warning | PAH | Wayne | 118 min |
| Jun 12, 2:50 PM CDT | Special Weather Statement | PAH | Alexander, Johnson, Pulaski, Union | 25 min |
| Jun 12, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 27 min |
| Jun 12, 3:31 PM CDT | Special Weather Statement | PAH | Wabash | 44 min |
| Jun 12, 3:38 PM CDT | Severe Thunderstorm Warning | PAH | Wabash, White | 37 min |
| Jun 12, 3:48 PM CDT | Flash Flood Warning | PAH | Wabash | 3 hr |
| Jun 12, 4:15 PM CDT | Areal Flood Warning | PAH | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.